# SDR VQI2012F00031

- Difficulty date: August 20, 2012
- Submitted: August 24, 2012
- Operation: Air carrier
- Aircraft: N629VA
- Make and model: Airbus A320-214
- Aircraft serial: 3037
- Aircraft time: 20,003 hours, 8,561 cycles
- Engine: Cfmint CFM565B4P
- System (JASC): 3160 · Central Display
- Part: Display
- Part number: 4077880982
- Part serial: 00062162
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTED "NR 1 MCDU WENT BLANK AND HAD MINOR SMOKE" ON LOG PAGE 675912.  THE CREW LATER STATED THAT IT WAS MORE OF AN ODOR OF SMOKE COINCIDING WITH THE MCDU GOING BLANK.  THE ACFT WAS IN FLIGHT AT THE TIME, DECLARED AN EMERGENCY, AND RETURNED TO THE POINT OF DEPARTURE WITHOUT FURTHER INCIDENT.  THE FAILED MCDU FROM FLIGHT 210, PN 4077880-982, SN 00062162 WAS ON ITS FIRST FLIGHT LEG INSTALLED IN THE ACFT.  IT HAD BEEN INSTALLED AFT THE PREVIOUS FLIGHT HAD A FAILURE OF ITS MCDU WHILE ENROUTE, NO SMOKE OR OTHER ABNORMALITIES OTHER THAN THE MCDU BEING INOPERATIVE WERE REPORTED ON THAT FLIGHT LEG, LOG PAGE 675911.  THE FIRST MCDU THAT FAILED WAS PN 4089740-961, SN 32199899.  FINALLY, A 2ND REPLACEMENT MCDU WAS INSTALLED, PN 4077880-982, SN 31902805.  ALL OPS WERE VERIFIED NORMAL AND THE ACFT OPERATES WITH OUT REPEAT DEFECT AT THIS TIME.
